MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MENISCAL STITCHER STR REPL (PKG 1); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. MENISCAL STITCHER STR REPL (PKG 1); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 72202868
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stitcher needle broke.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Additional information was received that identified that this event should be re-evaluated for mdr reporting.The additional information received clarifies that the device broke outside the patient.The reassessment determined that the issue does not meet the threshold for reporting and is a non-reportable event.This report was made based upon information which smith & nephew had not been able to investigate or verify prior to the required reporting date.
 
Event or Problem Description
It was reported that the sticher needle broke outside the patient.The procedure was successfully completed without significant delay using a back-up device.No patient injury or other complications were reported.

Brand Name
MENISCAL STITCHER STR REPL (PKG 1)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8503545
Report Number1219602-2019-00417
Device Sequence Number2689950
Product Code LXH
UDI-Device Identifier00885554000245
UDI-Public00885554000245
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K834370
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202868
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1